Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can generic Crestor cause weight gain?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Mon, 12 Sep 2016 in Hypertension and Heart Disease
Question: I have been taking Crestor for about 4 years with no side effects. Recently I was changed to a generic and I gained about 5 lbs due to water retention. I switched back to Crestor but am still having issues with water retention. I only weight about 124 lbs but suddenly gained to 130 in one month.

doctor
Answered by Dr. Benard Shehu 22 minutes later
Brief Answer:
Following advice...

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

The weigh gain may be a side effect of generic and if this is your case you will get back your weigh within 2 weeks. I would suggest taking a water pill to help you to restore your weigh.

If your weigh will be high again after 2 weeks than other causes are to be blamed especially heart failure and anemia. This is why I would recommend to do meantime the following exams:
- Blood work
- Cardiac echo

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Water pill

doctor1 MD

I had taken Losartan with the water pill and I had to stop because of pain in my right foot and now I am trying 50mg of just plain Losartan and my...

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

I have somewhat of a brain fog..slightly off kilter, but able to function? I feel slightly disoriented.I have HBP and conjecitve heart failure . Is...

doctor1 MD

I HAD A ROTATOR CUFF OPERATION ON 1/11/2013 AND I RETAINED WATER IN MY LEGS FEET AND HANDS. MY INTERNIST PUT ME ON WATER PILLS AND POTASSIUM PILLS....